Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 268, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2012, 2:15 PM CDT for Carter County, Ripley County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 2:15 PM CDT (19:15 UTC)
- Expired
- Jul 8, 2012, 2:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, MO, Ripley County, MO
The radar
The Paducah radar (KPAH), 176 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WUUS53 KPAH 081915 SVRPAH MOC035-181-081945- /O.NEW.KPAH.SV.W.0268.120708T1915Z-120708T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CARTER COUNTY IN SOUTHEAST MISSOURI... NORTH CENTRAL RIPLEY COUNTY IN SOUTHEAST MISSOURI... * UNTIL 245 PM CDT. * AT 211 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUDAPEST...OR 12 MILES NORTHEAST OF DONIPHAN...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... BUDAPEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PADUCAH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3680 9064 3669 9074 3681 9084 3687 9077 TIME...MOT...LOC 1915Z 305DEG 4KT 3678 9073 WIND...HAIL 60MPH 1.00IN $$ SMITH
1 follow-up statement
197
WWUS53 KPAH 081932
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
232 PM CDT SUN JUL 8 2012
MOC035-181-081945-
/O.CON.KPAH.SV.W.0268.000000T0000Z-120708T1945Z/
CARTER MO-RIPLEY MO-
232 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
RIPLEY AND SOUTHEASTERN CARTER COUNTIES IN SOUTHEAST MISSOURI UNTIL
245 PM CDT...
AT 228 PM CDT...RADAR STILL INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BUDAPEST...OR 12 MILES NORTHEAST OF
DONIPHAN...MOVING NORTHWEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3683 9071 3681 9072 3673 9070 3669 9074
3681 9084 3687 9077
TIME...MOT...LOC 1931Z 125DEG 4KT 3677 9071
WIND...HAIL 60MPH 1.00IN
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:41 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 8, 12:41 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1241 PM CDT SUN JUL 8 2012
.UPDATE...
ISSUED AT 1241 PM CDT SUN JUL 8 2012
THE HEAT ADVISORY HAS VERIFIED ALREADY IN MOST LOCATIONS...IN FACT
SOME AREAS MAY TOP 110 THIS AFTERNOON WHICH COULD SUPPORT AN
EXCESSIVE HEAT WARNING. HAVE UPPER 90S ALREADY AT MANY SITES AS OF
17Z...KEVV MAY TAKE A STAB AT THEIR RECORD OF 103. BUMPED UP HIGHS
WITH SOME AREAS IN THE TRIPLE DIGITS.
AS FOR CONVECTION...LOOK FOR WESTWARD DEVELOPMENT ACROSS SOUTHEAST
MISSOURI EARLY THIS AFTERNOON...AND A SLOW SOUTHWARD DEVELOPMENT
INTO THE I-64 CORRIDOR MAINLY LATE THIS AFTERNOON. IN
BETWEEN...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE
POSSIBLE LATE THIS AFTERNOON. GIVEN THE AMOUNT OF HEAT AND
HUMIDITY AVAILABLE...WOULD EXPECT PULSY SEVERE STORMS WITH
DAMAGING WINDS THE PRIMARY THREAT...ALONG WITH LOCALLY HEAVY RAINFALL.
THE AVIATION SECTION HAS BEEN UPDATED FOR THE 18Z TAF ISSUANCE.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 348 AM CDT SUN JUL 8 2012
WILL LET THE HEAT ADVISORY RIDE. WHILE HEAT INDICES MAY END UP
100-105...SEEMS MARGINAL OVERALL COMPARED TO WHAT WE HAVE HAD
DURING THE HEAT WAVE.
OTHERWISE...RIDGE BREAKS DOWN...AND A FRONTAL BOUNDARY SAGS DOWN
INTO THE REGION AND PERSISTS TODAY THROUGH MONDAY NIGHT...DRIFTING
SOUTH WITH TIME. OUR UPPER LEVEL FLOW WILL TURN MORE NORTHWEST AS
THE UPPER RIDGE RETROGRADES WEST. RELIEF FROM THE HEAT WAVE AS A
RESULT ALONG WITH WELCOME CHANCES OF RAIN FROM SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY THROUGH MONDAY
NIGHT. CHANCES ARE FORECAST BY THE MODELS TO SHIFT SOUTH TUESDAY
TO MAINLY SOUTHERN PARTS OF THE AREA. CONTINUE TO FAVOR A
NAM/ECMWF BLEND.
USED A BLEND OF NAM/GFS MOS IN THE SHORT TERM FOR TEMPS. ALSO
FAVOR KEEPING POPS CLOSER TO MOS...CHANCE/LIKELY CATEGORY GIVEN
UNCERTAINTY WITH RESPECT TO COVERAGE AT ANY ONE TIME. DID USE
ONGOING/OCCURRING TERMINOLOGY 1ST TWO PERIODS GIVEN AN ELEVATED
DEGREE OF CONFIDENCE THERE WILL BE ACTIVITY.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 348 AM CDT SUN JUL 8 2012
BY WED...THE DEEPER MOISTURE THROUGH THE TROPOSPHERIC COLUMN WILL BE
JUST TO THE SOUTH OF THE PAH FORECAST AREA AS DRIER AIR NUDGES IN ON
NWRLY FLOW ALOFT. THIS WOULD SUGGEST A DRY OR VERY LOW POP FORECAST
FOR MOST OF THE REGION. THE BLEND OF MED RANGE MODELS DID SUGGEST
CHANCE AND SLIGHT CHANCE POPS IN ROUGHLY THE SRN HALF OF THE REGION
CLOSER TO AN INVERTED SFC TROF ACROSS AR/TN. THIS SCENARIO SHOULD
CONTINUE INTO THU AND FRI AS MAINLY A DIURNAL SIGNAL AS THE FLOW
ALOFT SLACKENS AND A WEAK...VAGUELY-DEFINED MID LEVEL LOW FORMS
SOMEWHERE IN THE VICINITY OF THE PAH FORECAST AREA.
POPS WILL GENERALLY BE ON THE INCREASE FRI AND ESPECIALLY SAT AS LOW
LEVEL FLOW BEGINS TO ACQUIRE A SRLY COMPONENT...MOISTURE BEGINS TO
SURGE NWWD...AND THE LOW ALOFT RETROGRADES TO THE SW. THE GFS WAS
THE MOST PRONOUNCED MODEL WITH THE LOW DEEPENING OVER TX AND SHOWED
THE BEST SRLY LOW LEVEL FLOW OVER OUR AREA BY SAT. STILL...THE
FORECAST CONTAINS DECENT POPS FOR SHOWERS AND TSTMS OVER THE
WEEKEND...ESPECIALLY IN THE HEAT OF THE DAY.
TEMPS LOOK TO REMAIN AT REASONABLE LEVELS IN THE EXTENDED...VERY
CLOSE TO CLIMATOLOGICAL AVERAGES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1241 PM CDT SUN JUL 8 2012
INSERTED A 2-4 HOUR PERIOD OF VCTS WITH VFR CONDITIONS AT EACH
SITE ACCORDING TO THE GENERAL TIMELINE GIVEN IN THE UPDATE
SECTION. COULD NOT FIND ANY COHERENT FORCING FOR CONVECTION
OVERNIGHT...ONCE THE DIURNAL CONVECTION DIES OFF...SO KEPT THE
TAFS DRY UNTIL MONDAY MORNING. INSERTED A VFR -TSRA PROB30 AT ALL
SITES BEGINNING IN THE NORTH FIRST AND EVENTUALLY REACHING KPAH BY
16Z.
KEPT WINDS LIGHT THROUGH THE PERIOD...BUT DID SHOW A POST-FRONTAL
NORTHEAST WIND AT KEVV IN THE MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ075>078-080>094.
MO...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MOZ076-086-087-100-
107>112-114.
IN...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR INZ081-082-085>088.
KY...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ001>022.
&&
UPDATE...DRS
AVIATION...DRSHazardous weather outlook, Jul 8, 3:55 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 355 AM CDT SUN JUL 8 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 355 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST TO OCCUR TODAY AND TONIGHT AS A FRONTAL BOUNDARY ENTERS INTO THE AREA. ISOLATED SEVERE STORMS CAPABLE OF MARGINALLY SEVERE HAIL AND STRONG WIND GUSTS CANNOT BE RULED OUT. A HEAT ADVISORY IS IN EFFECT TODAY. REFER TO THE ADVISORY PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS MONDAY...WITH CHANCES SHIFTING SOUTH MONDAY NIGHT AS A FRONTAL BOUNDARY SLOWLY MOVES SOUTH ACROSS THE REGION. TUESDAY AND BEYOND...SMALL CHANCES OF THUNDERSTORMS WILL PERSIST. THE PROBABILITY FOR SEVERE THUNDERSTORMS IS LOW THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 8, 2:10 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT SUN JUL 8 2012 INZ082-081930- PIKE IN- 210 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE COUNTY IN SOUTHWEST INDIANA UNTIL 230 PM CDT... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WINSLOW...OR 11 MILES EAST OF PETERSBURG...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:37 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 23 min |
| Jul 8, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 13 min |
| Jul 8, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 42 min |
| Jul 8, 6:23 PM CDT | Areal Flood Advisory | PAH | Butler, Stoddard | 112 min |
| Jul 8, 6:44 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 31 min |
| Jul 8, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.